Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


PML-alternative medicine
Oct 28, 2000

Dear Dr.Feinberg,

I wrote to you before regarding my husband who has PML and is HIV neg. My husband has been on Interferon for 10 weeks. He will have an MRI done in 2 weeks to see if the medication has helped. I have 2 questions:

My husband has moles popping up all over his body. They are greyish. We went to the Dr. when we saw the first ones and he said not to worry about it. Are these related to the PML?

People are suggesting alternative medicines such as a chinese herbalist and using transfactor-plus (cow colesterum) What do you think about these possibilities.

My husband became ill 12/99, he is fairly stable. The only changes I see are in his thought process. There are some changes in that area. His arm is paralysed, his leg (same side) is weak but he gets around well with a cane, and often without. He doesn't remember to close things (doors, faucets etc.) The medication really wipes him out and if we don't see an improvement we may stop it. It's really affecting the quality of his daily life. Of course if it is helping then it's worth it. It's very difficult not knowing the direction this is taking. He does not feel that he will get better.

Thank you so much, this forum is very helpful!

Response from Dr. Feinberg

I don't know what the gray mole-like lesions are, but I do not think they are part of the PML. Interferon does really knock most people out, but it may be helpful (just the fact that your husband's course is relatively stable is encouraging). Sometimes the side effects of interferon are more manageable if the dose is decreased. Unfortunately, I don't think herbal medicine will do much. Hang in there, and try not to get too discouraged.


Previous
Skin breakouts with HIV/AIDS
Next
Red Eye

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement